MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-6-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is reported at this time based on analysis results which indicated a reportable event.H3.Product analysis: equipment used: video inspection system (m-85519), ruler (m-83360), camera (panasonic lumix dmc-zs5 as found condition: the axium prime coil was returned for analysis within a shipping box; within an opened axium prime outer carton and within an opened axium prime inner pouch.The dispenser coil and introducer sheath were also returned.The unknown micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The actuator interface was found fully retracted out of the coupler tube.The break indicator was found broken with the two segments retained by the release wire.The axium prime pusher was found bent/kinked throughout the entire length.The shield coil was found broken.The axium prime implant coil was already detached form the pusher.The implant coil was found damaged and stretched with the polypropylene filament unbroken.Testing/analysis: the axium prime coil could not be used for resistance testing due to the damaged condition and as it was already detached.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damage to the micro catheter, incompatible micro catheter, or tortuous anatomy.Customer reported patient vessel tortuosity as moderate, and devices were prepared per ifu.The returned axium prime implant coil was found damaged/stretched, and the pusher was found kinked/bent.Customer reported no issues and no resistance within the introducer sheath during preparation; therefore, it is possible the damages occurred during the attempt to push the coil into the micro catheter against the reported resistance or during return shipping as the device was returned outside of its protective dispenser coil and introducer sheath.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be assessed.As the model and lot numbers were not reported, compatibility could not be assessed.The actuator interface was found retracted out of the coupler tube and the break indicator was found broken, typically indicative of detachment attempts and the implant coil was found detached as expected by the detachment subassemblies.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that during the coiling procedure while developing the coil, the doctor finds the resistance while pushing the coil and the coil was not moving.The doctor tried one more time and again there was resistance felt while pushing the coil and the doctor had to withdraw the coil.Resistance occurred in the middle section of the catheter.The catheter and coil were not damaged.The reported device and any accessory devices were prepared as indicated in the ifu.It was unknown if any patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, ruptured anterior communicating artery (acom) aneurysm with a max diameter of 4.73mm and a 1.45mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.Additional information was received.The patient is "doing good" with no symptoms.The coil did come out of the introducer sheath smoothly.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17844736
Report Number2029214-2023-01899
Device Sequence Number12607822
Product Code KRD
UDI-Device Identifier00847536021211
UDI-Public00847536021211
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2023
Device Model NumberAPB-2.5-6-3D-ES
Device Catalogue NumberAPB-2.5-6-3D-ES
Device Lot NumberB069953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2023
Initial Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale